Ask a doctor

Is Bruising Normal 1-2 Weeks Post Radiesse?

Hello.Last Wednesday I had Radiesse injected in my nasolabial and marionette lines and today,Saturday,I still had severe bruises showing.Is that acceptable or I should consult the doctor?Thank you.

Doctor Answers (9)

Is Bruising Normal 1-2 Weeks Post Radiesse?

+2

 Yes, you can have bruisess come to the surface 1-2 weeks after Radiesse injections although this is relatively rare IMHO.  Since Radiesse is thicker than Perlane, it's typically injected deeper into the fatty tissues, of the face where more vessels are located.  If the needle intersects, one of these deep vessels, the bruise will take some time to work itself to the skin surface and be revealed.  Arnica 12 C has worked well, IMO, for any bruising and swelling after filler Injections or plastic and cosmetic surgery.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Bruising After Injections

+2

Radiesse is usually injected into the deeper skin layers, thus making bruising more likely. Like my colleague said, Arnica helps with this. Something else that helps tremendously to lower the risk of bruising with Radiesse (or any injectable) is to see physicians who do a lidocaine with epinephrine block prior to the filler portion. The lidocaine will help alleviate any pain, and the epi actually constricts vessels/capillaries for a bit (about an hour) so that you don't get as much blood there, which stops a lot of the bruising from occurring.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Bruising after Radiesse

+2

With any filler there is a chance of bruising, however it is uncommon.  To help prevent bruising in the future, you may want to consider taking Arnica Montana and refraining from taking Aspirin and Motrin products two weeks prior to your injections.  You have not posted a picture, so it is impossible to comment on your case specifically.

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

You might also like...

Bruising after Radiesse

+1

 

If bruising occurs after a Radiesse injection, it is likely to last up to one week.  In more severe cases, it is possible to last up to 2 weeks, but this is uncommon.   In the future, there are a few things you can do to avoid bruising in the future.  1.) Avoid any blood thinning medications such as Ibuprofen, aspirin, Vitamin E, Fish Oil, etc.  2.) Visit a board certified facial plastic surgeon, plastic surgeon or dermatologist that uses microcannulas to inject fillers.  A microcannula is a blunt tip needle that decreases the likelihood that a vessel will be hit during injection (which would lead to bruising).  3.) Try taking Arnica Montana or Bromelian before and after treatment.   Many people take these supplements to reduce inflammation and bruising.  I hope this information helps!

Paul L. Leong, MD, FACS
Pittsburgh Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

Bruising Can Take Up To 2 Weeks to Resolve Sometimes

+1

As is the case with any treatment where a needle is being placed into the skin, bruising is very possible with filler injections such as Radiesse.  Bruising is not necessarily the result of poor work; it is possible even at the hands of expert injectors with excellent technique.  The good news is, bruising, while terribly inconvenient and sometimes painful, usually resolves by 7 to 10 days after the treatment. And occasionally, it can take up to 2 weeks to completely resolve. I am not convinced it will help, but you can try topical or oral arnica if you wish to minimize the bruising.  However, I would wait a little longer before calling the doctor.  That being said, if the bruise still appears to be present more than 3 weeks after the treatment, I would recommend following up with your doctor at that time.  Hope this helps!

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Bruising after Radiesse Treatment

+1

Bruising may occur following Radiesse treatment just as it may occur following any filler treatment. Typically bruising , if it occurs, lasts 3-7 days. On rare occasions, it may occur with delayed onset and last longer.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising 1-2 Weeks after Radiesse Injections

+1

It is not normal to have bruising 1-2 weeks after Radiesse injections but this can occur, especially if the patient did not avoid things like alcohol or medications that tend to thin the blood like aspirin before the treatment. Although this will be transient contact your physician for recommendatios to accelerate the healing process.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Bruising from Radiesse

+1

Bruising from deeper filler injections such as Radiesse are common and can often last for several weeks. Many medications, vitamins, and herbs are associated with excess bruising from filler injections. Those to avoid for at least 10 days prior to injection include non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil) or naproxen (Aleve), aspirin, vitamin E, omega-3 fatty acids (fish oil), licorice, garlic, ginger, ginkgo, and other herbal supplements. The degree of bruising from filler injections may also be affected by injection techniques such as fan like injections, higher injection volumes, and more rapid injection times. I have never seen a study showing Arnica Montana, either oral or topical, has any beneficial effect on bruising.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bruising with Radiesse - follow pre-appointment steps

+1

Yes – Although this bruising could have been avoided if the patient followed pre-appointment steps such as avoiding blood thinners, alcohol and herbal supplements. If bruising continues after 2 weeks, schedule a follow up with the doctor that preformed the office procedure. Keep in mind that every one heals differently and bruising can be common in most patients. Best of luck to you!

Philip Young, MD
Bellevue Facial Plastic Surgeon
4.0 out of 5 stars 37 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.